Are these weird anxiety symptoms thyroid related? - Thyroid UK

Thyroid UK

128,551 members151,125 posts

Are these weird anxiety symptoms thyroid related?

19 Replies

Kind of wondering if anyone else has experienced this. I would say I'm quite an adventurous person by nature but lately I've had this weird thing that's got worse.

Normally, I just go between work and my house and maybe to the shop to buy groceries, so I don't really see the world much outside of that by necessity. I'm always dreaming about going somewhere else for a change but as soon as I actually do I get this crippling fear that something will go horribly wrong if I go anywhere else. I get scared just to take the bus to another town!! Its so strange and unlike me. And I am also finding I lose faith in my ability to make even the simplest decision. And I'm flat out terrified if I have to meet new people or have to deal with a family get together or something. I desperately want to escape my little comfort zone but I have this dread that I'll end up in some stupid accident that I could have avoided, or something. And I'm also scared that I'll never achieve good things in my life. Its kind of all irrational and bizarre. I can see that but it doesn't stop it affecting me.

I was merely curious if anybody else experiences this and what you do to manage it.

Thanks

SP

The ability to reply to this post has been turned off.

19 Replies
greygoose profile image
greygoose

Oh yes! Definitely! Had all of those. Much better since on a decent dose of T3, but still sometimes get the odd niggle. But, I just tell myself they're all hypo symptoms! :)

in reply to greygoose

Oh wow, I'm so glad I'm not just a lunatic! I wonder how many people get diagnosed with depression who just need their thyroid fixed up...cheers greygoose :)

greygoose profile image
greygoose in reply to

100%, I would guess. :) No, you are not a lunatic. lol

MrsRaven profile image
MrsRaven in reply to

I rarely suffer from depression now I am taking T3.

in reply to MrsRaven

Wow, that must be arelief. I'm happy for you :)

lucylocks profile image
lucylocks

Hi

Yes I feel like that too. I was taking levo. and felt like you do when my dose was not right.

I remember when my Doctor reduced my levo. because of my TSH and I felt I did not even want to go out, I remember my daughter asking if I was getting agrophobic and I said I thought I was.

I changed over to NDT five months ago and recently some of the feelings have improved so I am hoping they will improve further if I increase my dose.

Maybe you are not on a sufficient dose of thyroid meds.

What are your levels like and what meds. and dose are you on?

in reply to lucylocks

I'm not on any meds at the moment as I can't seem to tolerate them and my levels are supposedly normal (but they are too low really). I think my intolerance is due to adrenal fatigue so I'm dealing with that at the moment and then we'll see about meds.

I'm so glad I am not alone,though obviously I'd rather other people didn't have to have this too! Thank you so much for sharing.

lucylocks profile image
lucylocks in reply to

Hi,

I do think adrenal fatigue has a lot to do with it as well as thyroid.

Hope you find some improvement soon.

Best wishes

in reply to lucylocks

Thanks so much, I think you're right. I'm working hard to make improvements so we'll see :)

Suzy61Taylor profile image
Suzy61Taylor

I know exactly what you mean. I have enjoyed and taken part in some really tricky events over the years, full ironman twice, 24 hours of running through the night on coastal paths and cyclosportive cycle rides. My confidence has diminished over the last 3 years, so much so that I question everything and every competition that I think about taking part in. I only feel truly 'safe' in my own house and familiar surroundings. At the moment I'm staying with my mum to give her some company but I can't wait to get home.

In a nutshell I worry about most things and I hate being so weak 'mentally'....! Physically, I am so much better now that I'm taking T3 with my Levo. But I still can't get rid of my negative feelings completely.

in reply to Suzy61Taylor

I'm really pleased for you that you've improved physically, but its horrible to have all the crazy thoughts isn't it. All I can say is you're not the only one...the way you described your thinking is sooo familiar. Thank you so much for sharing :)

MrsRaven profile image
MrsRaven in reply to Suzy61Taylor

Same here. I thought I was going mad, and it wasnt till I started in T3 that I made the connection between my mental symptoms and low thyroid levels. Its a pity the powers that be cant make the same connection.

in reply to MrsRaven

Agreed! :)

Gerib profile image
Gerib

That's me, I'm battling with these feelings right now I feel so isolated & lonely & like I'm loosing my mind! My social life has reduced a lot & I don't feel like doing anything, thankfully I have a horse that needs caring for otherwise I'd just want to curl up on my bed & hope the world goes away! Since I've stopped eating soya & starting B12 I'm having slightly better days, can't wait to get my life back !

in reply to Gerib

Well, I hope it is some consolation that you're making me feel better coz I'm not the only one! I love horses, they are wonderful companions aren't they. Wishing you the best and thanks for sharing it is really helpful :)

MrsRaven profile image
MrsRaven

Yes. My confidence has evaporated, but its improved a bit since I have been taking T3, however I still have to make a special effort at times to actually go anywhere. I hate crowded places, and hate being surrounded by strangers. I can only shop in certain supermarkets because I find the environment in some of them uncomfortable. It comes and goes and I believe is influenced by low blood sugar, and fluctuating thyroid hormones. For instance, its worse early in the morning as I am waking up. After I've taken my levo and T3 and had a banana smoothie, it improves.

in reply to MrsRaven

That's good to hear, that it improves. Thanks so much for your input, it is really helpful to me. Its really weird when you notice your personality has sort of changed without any explanation isn't it. Well, I do hope you recover fully. Best wishes :)

Sorceress29 profile image
Sorceress29

I had never thought about feelings like you have as being connected to thyoid because I have had them so long.. Panic attacks.. Fear of change... Freezing up at having to make a decision or meet with anyone... I guess they all could be thyroid related

helvella profile image
helvellaAdministrator in reply to Sorceress29

When you see a user name of Hidden, it means that the person is no longer a member of this forum.

We often close posts that were originated by members who have now left.

Sometimes the information in the thread is out-of-date. Mostly, members will not even see any replies that are made (unless it happens to be noticed in the news feed). That makes it unlikely you will get helpful replies.

We recommend that you write a brand new post to ask your question or post your information.

You can always copy the link to this thread (from the address bar of a web browser) and paste it into any new post you make.

The ability to reply to this post has been turned off.

You may also like...